Alert archive / Montana / Special Weather Statements in 2024
Special Weather Statement, NWS Great Falls, MT
NWS Great Falls, MT issued this special weather statement at Aug 4, 2024, 2:21 PM MDT for Beaverhead County, Madison County, Montana. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2024, 2:21 PM MDT (20:21 UTC)
- Expired
- Aug 4, 2024, 3:15 PM MDT
- In force
- 54 min
- Issued by
- NWS Great Falls, MT
- Hail
- 0.00 in
- Wind
- 50
Counties Beaverhead County, MT, Madison County, MT
The radar
The Pocatello radar (KSFX), 181 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 8.4 hours before the alert went out and 332 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2047 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -152 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
888
WWUS85 KTFX 042021
SPSTFX
Special Weather Statement
National Weather Service Great Falls MT
221 PM MDT Sun Aug 4 2024
MTZ324-325-327>330-042115-
Madison River Valley MT-
Ruby Mountains and Southern Beaverhead Mountains MT-
Missouri Headwaters MT-
Gallatin and Madison County Mountains and Centennial Mountains MT-
Northwest Beaverhead County MT-
Beaverhead and Western Madison below 6000ft MT-
221 PM MDT Sun Aug 4 2024
...THUNDERSTORMS WITH GUSTY WINDS WILL IMPACT MADISON AND SOUTHERN
BEAVERHEAD COUNTIES THROUGH 315 PM MDT...
At 217 PM MDT, Doppler radar was tracking strong thunderstorms
continuing to develop over Southern Beaverhead and Madison
Counties. Movement was northeast at 20 mph.
HAZARD...Wind gusts up to 50 mph and cloud to ground lightning.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Dillon, Sheridan, Virginia City, Ennis, Lima, Alder, Monida, Norris,
Dell, Grant, Bannack Pass, Mcallister, Lakeview, Bannack, Laurin,
Cameron, Snowline, Beaverhead Rock State Park, Jeffers, and Clark
Canyon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4445 11300 4477 11313 4482 11324 4479 11335
4487 11346 4507 11348 4557 11180 4562 11139
4475 11138 4470 11149 4459 11153 4454 11148
4456 11171 4451 11182 4456 11187 4452 11210
4457 11229 4445 11239 4450 11274 4436 11285
TIME...MOT...LOC 2017Z 239DEG 26KT 4486 11353 4458 11266 4442 11281
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
$$
RCGWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this special weather statement went out at Aug 4, 12:05 PM MDT, 2 hours 16 minutes earlier.
Area forecast discussion, Aug 4, 12:05 PM MDT, 2 hours 16 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 1205 PM MDT Sun Aug 4 2024 .SYNOPSIS... Scattered to widespread showers with embedded thunderstorms this afternoon. Stronger storms will be capable of producing gusty winds and brief heavy downpours. Temperatures cool down to below averages this week, especially Wednesday and Thursday. Daily chances for precipitation through the forecast period. && .UPDATE... No changes made with this morning's update. Showers will continue to move through the area today, some with gusty winds after 3PM. Ludwig && .AVIATION... 04/18Z TAF Period Mainly VFR conditions are expected across North Central and Southwestern Montana today, though some isolated MVFR to IFR conditions will also be possible due to some TSRA and low cigs at KHVR and KLWT. Expect widespread light rain to continue across the plains through the afternoon and evening, with Southwestern Montana seeing some TSRA mixing in at times. The rainfall may help to produce some overnight low stratus or fog in a few locations, especially around KLWT and KHVR. Ludwig Refer to weather.gov/zlc for more detailed regional aviation weather and hazard information. && .PREV DISCUSSION... /ISSUED 535 AM MDT Sun Aug 4 2024/ A cold front in northern MT will continue to push south throughout the morning. This will keep showers and an isolated thunderstorm along the Hi-Line and Northern Rocky Mountain Front region this morning. This cold front will also bring relief to the heat from the last few days. High temperatures this afternoon drop into the 80s. A small upper level shortwave will re- introduce scattered to widespread showers with embedded thunderstorms starting in the early afternoon. Best chances for thunderstorms look to set up south of the MT-200 Highway corridor. PWATS look to be around 0.75"-1.25" today, which will provide wetter showers/storms. Shear values ranging from 30-40kts will support an environment for a few stronger storms, mainly in Southwest and Central MT. Inverted V's in vertical profile soundings suggest stronger winds gusts can mix down to the surface. Higher moisture content in the atmosphere will also cause brief, heavy downpours with any stronger storm. In terms of trends in issuing flood highlights for the Horse Gulch Fire burn scar, precipitation amounts that will cause a concern still look to be less than 20%. Therefore, no flood highlights have been issued. By Monday, slight upper level ridging moves back into the area. There is still a decent amount of moisture leftover from the previous day's precipitation (~0.75" PWATS). Another upper level shortwave rounds out the small ridge to develop a slight chance for isolated to scattered showers and storms during the late afternoon and evening. This ridge doesn't hang around for long, as it breaks down Tuesday from an upper level disturbance. This will bring another round of scattered showers and thunderstorms during the afternoon hours. Like Sunday's storms, there is better shear in place for the potential for some stronger storms. Stronger wind gusts and possibly small hail are capable with stronger storms. Wednesday will have a cold front moving to the southwest from Canada. This will bring better chances for scattered precipitation during the afternoon. This front will also cool temperatures down even more to well below normal. Model guidance shows low end chances for precipitation through the end of the week, with temperatures remaining below averages. Though, ensemble guidance suggest a slight warming in temperatures during the weekend. -Wilson && .PRELIMINARY POINT TEMPS/POPS... GTF 81 57 88 59 / 60 60 10 30 CTB 76 52 86 53 / 70 60 10 40 HLN 86 57 93 61 / 70 40 10 30 BZN 88 52 92 55 / 70 50 0 30 WYS 80 44 84 47 / 70 30 10 30 DLN 84 52 87 54 / 70 10 10 20 HVR 85 59 84 57 / 30 80 10 30 LWT 84 52 84 56 / 40 70 10 20 && .TFX WATCHES/WARNINGS/ADVISORIES... None. && http://www.weather.gov/greatfalls
In the hours before
Special weather statement, Aug 4, 1:58 PM MDT, 23 minutes before
Special Weather Statement
National Weather Service Great Falls MT
158 PM MDT Sun Aug 4 2024
MTZ327>330-042030-
Ruby Mountains and Southern Beaverhead Mountains MT-
Gallatin and Madison County Mountains and Centennial Mountains MT-
Northwest Beaverhead County MT-
Beaverhead and Western Madison below 6000ft MT-
158 PM MDT Sun Aug 4 2024
...THUNDERSTORMS WITH GUSTY WINDS WILL IMPACT SOUTHWESTERN
BEAVERHEAD COUNTY THROUGH 230 PM MDT...
At 155 PM MDT, Doppler radar was tracking a cluster of strong
thunderstorms developing over and near Beaverhead County. Movement
was northeast at 20 mph.
HAZARD...Wind gusts up to 50 mph and cloud to ground lightning.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Dillon, Lima, Monida, Dell, Grant, Beaverhead Rock State Park,
Bannack Pass, Bannack, Clark Canyon, Bannack State Park, and
Snowline.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4445 11300 4477 11313 4482 11324 4479 11335
4487 11346 4494 11349 4496 11344 4503 11344
4507 11349 4530 11269 4525 11256 4508 11247
4456 11194 4452 11211 4457 11229 4453 11236
4445 11239 4450 11274 4444 11283 4436 11285
TIME...MOT...LOC 1955Z 239DEG 26KT 4467 11343 4450 11286 4434 11301
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
RCGSpecial weather statement, Aug 4, 2:21 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Great Falls MT
221 PM MDT Sun Aug 4 2024
MTZ324-325-327>330-042115-
Madison River Valley MT-
Ruby Mountains and Southern Beaverhead Mountains MT-
Missouri Headwaters MT-
Gallatin and Madison County Mountains and Centennial Mountains MT-
Northwest Beaverhead County MT-
Beaverhead and Western Madison below 6000ft MT-
221 PM MDT Sun Aug 4 2024
...THUNDERSTORMS WITH GUSTY WINDS WILL IMPACT MADISON AND SOUTHERN
BEAVERHEAD COUNTIES THROUGH 315 PM MDT...
At 217 PM MDT, Doppler radar was tracking strong thunderstorms
continuing to develop over Southern Beaverhead and Madison
Counties. Movement was northeast at 20 mph.
HAZARD...Wind gusts up to 50 mph and cloud to ground lightning.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Dillon, Sheridan, Virginia City, Ennis, Lima, Alder, Monida, Norris,
Dell, Grant, Bannack Pass, Mcallister, Lakeview, Bannack, Laurin,
Cameron, Snowline, Beaverhead Rock State Park, Jeffers, and Clark
Canyon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4445 11300 4477 11313 4482 11324 4479 11335
4487 11346 4507 11348 4557 11180 4562 11139
4475 11138 4470 11149 4459 11153 4454 11148
4456 11171 4451 11182 4456 11187 4452 11210
4457 11229 4445 11239 4450 11274 4436 11285
TIME...MOT...LOC 2017Z 239DEG 26KT 4486 11353 4458 11266 4442 11281
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
RCGThe office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 10:06 PM MDT | Special Weather Statement | TFX | Blaine, Chouteau, Teton | 39 min |
| Aug 3, 10:51 PM MDT | Special Weather Statement | TFX | Blaine, Cascade, Chouteau, Fergus | 39 min |
| Aug 4, 1:58 PM MDT | Special Weather Statement | TFX | Beaverhead | 32 min |
| Aug 4, 4:49 PM MDT | Special Weather Statement | TFX | 26 min |
Nearby
Special Weather Statements in Montana, 2024Every special weather statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.